Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 3, NWS Northern Indiana

January 8, 2017

NWS Northern Indiana issued this small craft advisory at Jan 8, 2017, 4:36 AM EST. It took effect at Jan 8, 2017, 11:16 AM EST. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2017, 4:36 AM EST (09:36 UTC)
In effect from
Jan 8, 2017, 11:16 AM EST
Expired
Jan 10, 2017, 12:00 PM EST
In force
49 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

887 
WHUS73 KIWX 080936
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 AM EST SUN JAN 8 2017

LMZ043-046-081745-
/O.CON.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/
/O.NEW.KIWX.SC.Y.0003.170109T0000Z-170109T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
436 AM EST SUN JAN 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
UNTIL 11 AM EST THIS MORNING. 

* WINDS: NORTHWEST 10 TO 20 KNOTS...DIMINISHING THIS MORNING.
  INCREASING AGAIN TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  TONIGHT. 

* WAVES: SUBSIDING TO 2 TO 4 FEET BY LATE MORNING AND CONTINUING
  INTO TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
9 follow-up statements
002 
WHUS73 KIWX 081616
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1116 AM EST SUN JAN 8 2017

LMZ043-046-090030-
/O.EXP.KIWX.SC.Y.0002.000000T0000Z-170108T1600Z/
/O.EXT.KIWX.SC.Y.0003.170108T1616Z-170109T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1116 AM EST SUN JAN 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

* WINDS: NORTHWEST 10 TO 20 KNOTS BECOMING SOUTHWEST THIS
  AFTERNOON. WINDS SOUTH TO SOUTHWEST TONIGHT 15 TO 25 KNOTS WITH
  GUSTS TO 30 KNOTS. 

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
007 
WHUS73 KIWX 082251
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EST SUN JAN 8 2017

LMZ043-046-090700-
/O.EXT.KIWX.SC.Y.0003.000000T0000Z-170111T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
551 PM EST SUN JAN 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 30 KNOTS...VEERING WEST 15 TO 25
  KNOTS TUESDAY NIGHT.

* WAVES: 2 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
403 
WHUS73 KIWX 090347
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 PM EST SUN JAN 8 2017

LMZ043-046-091200-
/O.CON.KIWX.SC.Y.0003.000000T0000Z-170111T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1047 PM EST SUN JAN 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 30 KNOTS...VEERING WEST 15 TO 
  25 KNOTS TUESDAY NIGHT. 

* WAVES: 2 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
830 
WHUS73 KIWX 090953
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 AM EST MON JAN 9 2017

LMZ043-046-091800-
/O.CON.KIWX.SC.Y.0003.000000T0000Z-170111T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
453 AM EST MON JAN 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS LATE
  TONIGHT INTO TUESDAY. 

* WAVES: 2 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
102 
WHUS73 KIWX 091529
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 AM EST MON JAN 9 2017

LMZ043-046-092330-
/O.CON.KIWX.SC.Y.0003.000000T0000Z-170111T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1029 AM EST MON JAN 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS 
  LATE TONIGHT INTO TUESDAY. 

* WAVES: 2 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
078 
WHUS73 KIWX 092041
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EST MON JAN 9 2017

LMZ043-046-100445-
/O.CON.KIWX.SC.Y.0003.000000T0000Z-170111T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
341 PM EST MON JAN 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS.

* WAVES: 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
637 
WHUS73 KIWX 100345
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EST MON JAN 9 2017

LMZ043-046-101145-
/O.CON.KIWX.SC.Y.0003.000000T0000Z-170111T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1045 PM EST MON JAN 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 30 KNOTS. A FEW GUSTS TO 35 KNOT
  GALES.

* WAVES: 2 TO 4 FEET BUILDING TO 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
717 
WHUS73 KIWX 100901
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 AM EST TUE JAN 10 2017

LMZ043-046-101700-
/O.EXT.KIWX.SC.Y.0003.000000T0000Z-170110T1700Z/
/O.NEW.KIWX.GL.W.0002.170110T1700Z-170111T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
401 AM EST TUE JAN 10 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...
...GALE WARNING IN EFFECT FROM NOON TODAY TO 11 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM EST
THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
NOON EST TODAY. 

* WINDS: SOUTHWEST TO 30 KNOTS. A FEW GUSTS TO 45 KNOT GALES.

* WAVES: 2 TO 4 FEET BUILDING TO 5 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
685 
WHUS73 KIWX 101543
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 AM EST TUE JAN 10 2017

LMZ043-046-102345-
/O.CON.KIWX.SC.Y.0003.000000T0000Z-170110T1700Z/
/O.CON.KIWX.GL.W.0002.170110T1700Z-170111T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1043 AM EST TUE JAN 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

* WINDS: SOUTHWEST TO 30 KNOTS. A FEW GUSTS TO 45 KNOT GALES.

* WAVES: 2 TO 4 FEET BUILDING TO 5 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 3:04 AM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Jan 8, 3:04 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Northern Indiana
304 AM EST Sun Jan 8 2017

.SYNOPSIS...
Issued at 303 AM EST Sun Jan 8 2017

Cold conditions will persist for one more day today with highs in
the upper teens. Persistent lake effect snow showers and flurries
will persist through mid morning, mainly north of US 30 between
US 31 and state road 13. A warming trend will follow beginning
Monday and extending through Thursday along with increasing
chances for rainfall.

&&

.SHORT TERM...(Today and Tonight)
Issued at 303 AM EST Sun Jan 8 2017

Lake effect snow showers and flurries persist within low level
320 degree fetch this morning and expected to continue to fester
through mid morning before low level thermal trough collapses in
tandem with rapidly backing to swrly low level flow. However
overall poor thermo environment will yield generally a dusting of
snow accum.

Otherwise arctic dome begins to erode this aftn and especially
tonight as deepening sw flow overtakes the region. Mins will occur
early this evening and rise overnight with near normal temps
expected on Mon as low level thermal ridge builds further.

&&

.LONG TERM...(Monday through Saturday)
Issued at 303 AM EST Sun Jan 8 2017

Complex NOAM pattern reversal ensues this period as east Canada
long wave trough lifts out and weakens through the Davis Strait
and intense arctic stream sw now crossing into the Arctic Ocean
recenters the polar vortex through central Canada toward mid week.
Significant height rises develop in tandem across the cntrl/ern US
as deep sw flow yields strong temp moderation to well above
normal.

Lead srn stream disturbance in this transistion ejects rapidly newd
out of the srn Rockies on Tue. Fledgling Gomex return will bring a
period of primarily rain to the region although lagging cold dome
erosion suggests initial snow especially with newd extent and could
see upwards of a 2 inch snow accum in the tri state region.
Otherwise intense low level warm advection will overwhelm retreating
arctic dome with rapid change over to rain early Tue am. Cold ground
temps could certainly yield potential road icing problems northeast
with current ground temps in the mid teens.

Following arctic sw digs out a tremendous neg height anomaly through
central Canada and allows frontal zone associated with lead
disturbance to stall through the OH valley into Wed before returning
north in conjunction with robust frontal wave development tied to
swd extending height fall axis out of Canada. Given relatively good
model agreement of low level thermal profile at this juncture will
carry just rain as sfc cyclone pass nw of the area.

Thereafter most significant sw disturbance expected to break off out
of nepac gyre and dig well south into nrn Mexico by next weekend.
Strong ridging steering through the nrn lakes and swd suppression of
sfc frontal zone south of the OH river spells trouble here. While
notable differences exist with intensity/placement of low baroclinic
zone...EC/GFS share remarkable agreement aloft through early Sat
before diverging which lends increasing confidence of a potential
significant snow and/or ice storm this weekend. Thus little argument
with ramping model based blended pops through next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1228 AM EST Sun Jan 8 2017

Lake effect snow showers continued at KSBN with heaviest bands
thus far remaining east and south of the site. Brief excursions to
MVFR/IFR still possible overnight so have kept with tempo group
for a few hours. At KFWA, bands have been making it well inland
with some higher returns passing just SW of the airport at the
present time. Have introduced a tempo MVFR group to handle any
brief impacts. Flow will become more westerly to southwest after
18Z Sun bringing any precip to an end. Mid/high clouds will begin
to stream in ahead of the next system.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 11 AM EST this morning for LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 7, 3:10 PM EST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
310 PM EST SAT JAN 7 2017

INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-082015-
NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...ALBION...
AUBURN...GARRETT...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC...
FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER...
ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...
MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...
GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...
ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY...
UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...BRYAN...
EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE...
CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...LIMA...SPENCERVILLE
310 PM EST SAT JAN 7 2017 /210 PM CST SAT JAN 7 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILLS OF BETWEEN ZERO AND 10 BELOW ZERO ARE EXPECTED LATER
TONIGHT INTO EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-082015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
310 PM EST SAT JAN 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST INTO TONIGHT.

FREEZING SPRAY IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST INTO AT LEAST
SUNDAY MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>007-MIZ077>081-082015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...NILES...
BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD
310 PM EST SAT JAN 7 2017 /210 PM CST SAT JAN 7 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILLS OF BETWEEN ZERO AND 10 BELOW ZERO ARE EXPECTED LATER
TONIGHT INTO EARLY SUNDAY MORNING.

SCATTERED LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO TONIGHT WITH
MINOR ACCUMULATIONS POSSIBLE. THIS MAY CREATE A FEW SLICK SPOTS ON
AREA ROADS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jan 8, 12:06 AM EST, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1206 AM EST SUN JAN 8 2017

INZ006>009-018-MIZ079-OHZ001-004-015-080545-
Steuben-Noble-Lagrange-Allen-De Kalb-St.
Joseph-Defiance-Williams-Paulding-
1206 AM EST SUN JAN 8 2017

...A SNOW SQUALL WILL AFFECT DE KALB...NORTHEASTERN ALLEN...
STEUBEN...NORTHEASTERN NOBLE...EASTERN LAGRANGE...SOUTHEASTERN ST.
JOSEPH...NORTHERN DEFIANCE...NORTHWESTERN PAULDING AND SOUTHWESTERN
WILLIAMS COUNTIES...

At 1202 AM EST, occasional snow squalls were impacting portions of
LaGrange, Steuben, Noble, Dekalb and Allen county. Expect rapidly
changing local visibilities with heavier snow showers reducing
visibility to one quarter mile or less.

Locations impacted include...
Defiance, Auburn, Sturgis, Kendallville, Angola, Garrett, Hicksville,
Butler, Lagrange, Waterloo, Edgerton, Antwerp, Hamilton, Edon, St.
Joe, Edgerton In Williams County, Fawn River, Concord, Ashley and
Farmer.

This includes the following highways...
 INTERSTATE 69 IN INDIANA between MILE MARKERs 328 and 351.
 INTERSTATE 80 IN INDIANA between MILE MARKERs 119 and 134.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4132 8432 4110 8476 4158 8540 4171 8553
      4184 8534 4182 8529 4176 8529 4176 8518
TIME...MOT...LOC 0502Z 314DEG 14KT 4171 8530

FISHER
Special weather statement, Jan 8, 12:55 AM EST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1255 AM EST SUN JAN 8 2017

INZ007>009-018-OHZ004-015-016-024-080630-
Steuben-Noble-Allen-De Kalb-Putnam-Van Wert-Defiance-Paulding-
1255 AM EST SUN JAN 8 2017

...A SNOW SQUALL WILL AFFECT DE KALB...NORTHEASTERN ALLEN...
SOUTHWESTERN STEUBEN...NORTHEASTERN NOBLE...WEST CENTRAL DEFIANCE...
PAULDING...NORTH CENTRAL VAN WERT AND SOUTHWESTERN PUTNAM COUNTIES...

At 1253 AM EST, occasional snow squalls were impacting portions of
Steuben, Noble, Dekalb and Allen counties in Indiana as well as
Defiance and Paulding counties in Ohio. Expect rapidly changing
local visibilities with heavier snow showers reducing visibility to
one quarter mile or less.

Locations impacted include...
Auburn, Kendallville, Garrett, Hicksville, Butler, Paulding,
Waterloo, Columbus Grove, Antwerp, Kalida, Hamilton, Woodburn, Payne,
Grabill, Ottoville, St. Joe, Oakwood, Leo-cedarville, Concord and
Ashley.

This includes INTERSTATE 69 IN INDIANA between MILE MARKERS 324 and
347.

Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4092 8402 4098 8478 4152 8531 4153 8519
      4158 8519 4164 8507 4143 8480
TIME...MOT...LOC 0553Z 314DEG 14KT 4157 8511

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 12:06 AM ESTSpecial Weather StatementIWXDeKalb, LaGrange, Steuben39 min
Jan 8, 12:55 AM ESTSpecial Weather StatementIWXDeKalb35 min

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.